Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 84, NWS State College, PA

May 25, 20116 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 25, 2011, 11:10 PM EDT for 6 counties in Pennsylvania. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 11:10 PM EDT (03:10 UTC)
Expired
May 26, 2011, 12:15 AM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cameron County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, McKean County, PA, Potter County, PA

The radar

The State College radar (KCCX), 51 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 11:40 PM EDTTSTM WND DMGAustin, PANUMEROUS TREES AND WIRES DOWN ON RT 872 NEAR AUSTIN.
May 25, 11:48 PM EDTTSTM WND DMGEmporium, PATREES DOWN ACROSS ROAD ON RT 46 NEAR EMPORIUM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
702 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.6
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WUUS51 KCTP 260310
SVRCTP
PAC023-033-035-047-083-105-260415-
/O.NEW.KCTP.SV.W.0084.110526T0310Z-110526T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1110 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
  ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  SOUTHERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 1215 AM EDT

* AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  EAST BRANCH DAM TO RIDGWAY TO BROCKWAY...MOVING EAST AT 40 MPH.
  THESE STORMS ARE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELK RIVER AND ROCKTON AROUND 1115 PM EDT...
  TRUMAN AND PENFIELD AROUND 1120 PM EDT...
  FORCE AND S.B. ELLIOT STATE PARK AROUND 1125 PM EDT...
  SIZERVILLE AND MEDIX RUN AROUND 1130 PM EDT...
  BENEZETTE AND HICKS RUN AROUND 1135 PM EDT...
  CAMERON AROUND 1140 PM EDT...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM 
JUST TO THE NORTHEAST OF BROCKWAY. WHILE NOT IMMEDIATELY 
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH 
AS A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4165 7774 4133 7784 4115 7802 4111 7811
      4108 7810 4106 7812 4107 7881 4118 7879
      4121 7876 4120 7872 4122 7872 4123 7874
      4127 7876 4132 7886 4164 7862
TIME...MOT...LOC 0309Z 276DEG 34KT 4159 7846 4140 7858
          4126 7871

$$

FORECASTER: LAMBERT/DEVOIR
1 follow-up statement
803 
WWUS51 KCTP 260342
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1142 PM EDT WED MAY 25 2011

PAC083-260348-
/O.CAN.KCTP.SV.W.0084.000000T0000Z-110526T0415Z/
MCKEAN PA-
1142 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCKEAN COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4133 7784 4115 7802 4111 7811 4108 7810
      4106 7812 4107 7881 4116 7877 4126 7861
      4136 7851 4150 7851 4161 7846 4160 7842
      4162 7842 4162 7821 4164 7820 4165 7774
TIME...MOT...LOC 0338Z 276DEG 34KT 4164 7808 4148 7812
          4136 7830 4122 7839 4108 7853

$$

PAC023-033-035-047-105-260415-
/O.CON.KCTP.SV.W.0084.000000T0000Z-110526T0415Z/
CAMERON PA-CLEARFIELD PA-ELK PA-POTTER PA-CLINTON PA-
1142 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHWESTERN CLINTON...SOUTHERN POTTER...EASTERN ELK...NORTHERN
CLEARFIELD AND CAMERON COUNTIES...

AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM AUSTIN TO CAMERON TO
BENEZETTE TO FORCE TO S.B. ELLIOT STATE PARK...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
HICKS RUN AND WHARTON AROUND 1145 PM EDT...
STEVENSON DAM AND DRIFTWOOD AROUND 1150 PM EDT...
CROSS FORK AND LECONTES MILLS AROUND MIDNIGHT EDT...
TAMARACK AND KETTLE CREEK STATE PARK AROUND 1205 AM EDT...
KEATING AROUND 1210 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SEVERAL AREAS OF WEAK ROTATION ALONG THE 
LEADING EDGE OF THIS THUNDERSTORM LINE. WHILE NOT IMMEDIATELY 
LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH 
AS A BASEMENT OR SMALL INTERIOR ROOM.

THE NORTHERN PORTION OF THIS LINE OF STORMS HAS ALREADY CAUSED 
WIDESPREAD DOWNED TREES AND UTILITY LINES ACROSS MUCH OF MCKEAN 
COUNTY.    

TAKE COVER INSIDE AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS UNTIL 
THIS LINE OF THUNDERSTORMS HAS PASSED.  

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4133 7784 4115 7802 4111 7811 4108 7810
      4106 7812 4107 7881 4116 7877 4126 7861
      4136 7851 4150 7851 4161 7846 4160 7842
      4162 7842 4162 7821 4164 7820 4165 7774
TIME...MOT...LOC 0338Z 276DEG 34KT 4164 7808 4148 7812
          4136 7830 4122 7839 4108 7853

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:12 PM EDT, 58 minutes earlier.

Area forecast discussion, May 25, 10:12 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1012 PM EDT WED MAY 25 2011

.SYNOPSIS...
THUNDERSTORMS WILL AFFECT THE NORTHWEST THIRD OF THE STATE OVERNIGHT.
A WEAKENING UPPER-LEVEL TROUGH WILL APPROACH THE REGION THURSDAY
WITH AN INCREASED CHANCE OF THUNDERSTORMS ACROSS ALL OF CENTRAL
PENNSYLVANIA. THE FLOW ABOUT THE MASSIVE RIDGE OVER THE WESTERN
ATLANTIC WILL KEEP THE CHANCE OF THUNDER IN THE FORECAST INTO
SATURDAY. THE RIDGE RETROGRADES OVER THE EASTERN UNITED STATES AND
A MASSIVE UPPER HIGH MOVES OVER THE REGION. A 5940M HIGH DEVELOPS
LATER IN THE WEEKEND. THE FIRST HEAT EPISODE OF THE SUMMER COULD
BEGIN LATER THIS MEMORIAL WEEKEND AND INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LINE OF STRONG TO SEVERE TSRA MOVING ACROSS WARREN COUNTY ATTM.
RUC AND HRRR INDICATE THAT THIS LINE MAY MAINTAIN DECENT INTENSITY
FOR THE NEXT FEW HOURS. RUC SHOWS A SIGNIFICANT INCREASE IN MU
CAPE ACROSS THE NW MTNS /BY SOME 600-700 J/KG/ THROUGH 08Z THU.
THIS APPEARS POSSIBLE IN THE WAKE OF THIS FIRST LINE...AS
REGIONAL RADAR MOSAIC SHOWS INCREASING TSRA LIFTING NE ACRS
CENTRAL AND NRN OHIO.

HRRR ALSO SHOWS THIS SECOND ROUND OF CONVECTION SPREADING ACROSS
FAR WRN PENN /AS FAR AS I-79/ BETWEEN 07Z AND 08Z.

CHCS FOR CONVECTION TAPER FROM 100 PERCENT ACROSS THE FAR NW IN
THE 03-06Z TIME-FRAME...TO ABOUT 30 PERCENT NEAR AND NW OF A LINE
FROM KJST TO KIPT. MAINTAINED THE PREVIOUS SHIFT'S THINKING OF
MAINLY SCTD SHOWERS/TSRA ACROSS THE CENTRAL THIRD OF THE STATE -
AROUND INTERSTATE 80 BETWEEN 06Z-12Z THURSDAY.

SKIES SHOULD STAY CLEAR EARLY TONIGHT ACROSS THE SE 1/3 TO 1/2 OF
THE CWA...FOLLOWED BY INCREASING /MAINLY MID AND HIGH CLOUDS/
AFTER 06Z WITH A CHANCE FOR A FEW SHOWERS/TSRA MAINLY NEAR OR TO
THE NORTH OF A LINE FROM KJST...TO KAOO AND KSEG.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE PLUME OF DEEPER MOISTURE MOVES OVER OUR REGION TOMORROW. WE
ARE FORECAST TO HAVE STRONG SOUTH-SOUTHWEST WINDS AND CAPE IN THE
1200 TO 1800 JKG-1 RANGE. THERE SHOULD BE SOME THUNDERSTORMS
DEVELOPING ON THURSDAY.

GUIDANCE AND ENSEMBLES IMPLY GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS THURSDAY MOVING WEST TO EAST BY MID AFTERNOON INTO
THE EVENING HOURS. THE SREF POPS ARE NOT VERY HIGH AND ROLLED BACK
POPS A BIT IN EASTERN AREAS.

STILL...IT SHOULD BE A FAIRLY WARM AND HUMID DAY WITH BETTER
SOUTHERLY FLOW. WILL HAVE TO MONITOR EVOLUTION AND POTENTIAL FOR
SEVERE WEATHER ON THURSDAY AFTERNOON. SPC HAS MOST OF CENTRAL AND
WESTERN PA IN SLIGHT RISK ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
BY SATURDAY DEEPEST TROF BACK TOWARDS THE PAC NW WITH LONG SW
FETCH ALL THE WAY TOWARDS GREAT LAKES WITH SE RIDGING. THIS WILL
KEEP THE AREA IN A MILD TEMPERATURE PATTERN AND ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS. BIG CHANGES BEGIN ON SUNDAY AS PAC NW
TROUGH MOVES E AND DEEPENS OVER ROCKIES AND A STRONG RIDGE
DEVELOPS OVER THE OHIO VALLEY. THIS WILL BRING A SEVERAL DAY BREAK
IN THE PRECIPITATION AND A REAL TASTE OF SUMMER TIME TEMPERATURES
NEXT WEEK. SOME INDICATION THAT RIDGE WILL RETROGRADE MIDDLE OF
NEXT WEEK /TO THE MORE CLIMO FAVORED SW/ AS A COOLER AND DRIER NW
FLOW SETTLES IN. IN ANY CASE A WELCOME DRYING TREND IS ON THE
HORIZON.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS PREVAIL ACROSS CWA EARLY THIS EVENING. MAIN CONCERN
FOR EARLY PORTION OF TAF PERIOD IS APPROACHING LINE OF STRONG TO
SEVERE TSRA ACROSS FAR NERN OHIO. THESE WILL MAINTAIN THEIR
STRENGTH FOR A COUPLE MORE HOURS AS THEY TRACK EAST AT 30-35
MPH...BUT SHOULD BE GRADUALLY WEAKENING AS THEY APPROACH KBFD/KDUJ
BETWEEN 02Z-04Z.

OTHERWISE...EXPECT SOME AREAS OF MVFR HAZE AND GROUND FOG TO
DEVELOP /WITH A FEW PLACES DIPPING TO IFR FOR A SHORT TIME/
OVERNIGHT. THESE WILL BURN OFF SHORTLY AFTER SUNRISE THURSDAY.

THUNDERSTORM RISK INCREASES FOR THURSDAY AFTERNOON...WITH
SCATTERED CONVECTION DEVELOPING. BUT MAINLY VFR FLYING RULES
DURING THE DAY...OUTSIDE OF ANY THUNDERSTORMS.

OUTLOOK...
THUR...LOW CIGS PSBL CNTRL/EAST EARLY IN FOG/HAZE. SCT TSRA AFT 19Z.
FRI-SAT...AM FOG AREAS MVFR/IFR. ISOLD AFTERNOON TSRA.
SUN-MON...NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GRUMM/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...GRUMM
LONG TERM...GARTNER
AVIATION...GRUMM/RXR
Hazardous weather outlook, May 25, 8:58 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
858 PM EDT WED MAY 25 2011

PAZ004-005-010-261200-
WARREN-MCKEAN-ELK-
858 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY TONIGHT
AS A LINE OF STORMS RACES EAST FROM ERIE AND CRAWFORD COUNTIES.
A GRADUAL DECREASE IN STORM SEVERITY CAN BE EXPECTED AS THEY MOVE
EAST OF A LINE FROM BRADFORD TO KANE AFTER 11 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN THURSDAY
AFTERNOON.

PAZ006-011-012-017-018-024-025-033-034-261200-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA-
BLAIR-SOMERSET-BEDFORD-
858 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW...AS A LINE
OF STRONG TO SEVERE THUNDERSTORMS ACROSS FAR NORTHWESTERN
PENNSYLVANIA MOVES SOUTHEAST AND WEAKENS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON.

PAZ019-026>028-035>037-041-042-045-046-049>053-056>059-063>066-
261200-
SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
858 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THIS IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND AGAIN ON
FRIDAY.

LAMBERT

In the hours before

Special weather statement, May 25, 8:10 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
810 PM EDT WED MAY 25 2011

PAZ004-260200-
WARREN PA-
810 PM EDT WED MAY 25 2011

...A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS NEAR THE
PENNSYLVANIA...OHIO STATE LINE WILL AFFECT WESTERN WARREN COUNTY
BETWEEN 920 PM AND 10 PM EDT...

AT 801 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ACROSS
EXTREME NORTHEASTERN OHIO...JUST TO THE WEST OF CONNEAUT AND ANDOVER
OHIO. THE LINE OF THUNDERSTORMS WAS MOVING RAPIDLY TO THE EAST AT 45
MPH.

WIND GUSTS BETWEEN 50 AND 55 MPH...AND PEA TO PENNY SIZE HAIL ARE
POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR SPRING CREEK
AROUND 930 PM...SUGAR GROVE AROUND 945 PM AND RUSSELL AROUND 1000 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.

LAT...LON 4200 7905 4196 7906 4176 7932 4162 7946
      4162 7961 4163 7962 4197 7962 4200 7961

FORECASTER: LAMBERT
Local storm report, May 25, 10:18 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1018 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND DMG     SPRING CREEK            41.88N  79.51W
05/25/2011                   WARREN             PA   911 CALL CENTER

            NUMEROUS TREES DOWN

&&

EVENT NUMBER CTP1100114

LA CORTE
Special weather statement, May 25, 10:40 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1040 PM EDT WED MAY 25 2011

PAZ010-011-017-260400-
CAMERON PA-CLEARFIELD PA-ELK PA-
1040 PM EDT WED MAY 25 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELK...NORTHERN
CLEARFIELD AND WESTERN CAMERON COUNTIES THROUGH MIDNIGHT...

AT 1030 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES WEST OF KANE TO 14 MILES WEST OF RIDGWAY TO 8 MILES WEST OF
DUBOIS...MOVING EAST AT 35 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH...ALONG WITH PEA SIZE HAIL ARE
POSSIBLE WITH THESE STORMS. ALSO EXPECT FREQUENT...DANGEROUS
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR PORTLAND MILLS
AROUND 1045 PM...WILCOX AROUND 1100 PM...ST. MARYS AROUND 1115
PM...BENEZETTE AROUND 1130 PM AND SIZERVILLE AROUND 1145 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 110.

LAT...LON 4160 7848 4162 7820 4155 7814 4117 7816
      4106 7881 4118 7879 4121 7876 4120 7872
      4122 7872 4127 7876 4137 7897 4135 7902
      4138 7904 4146 7901 4145 7897 4162 7894
      4163 7848

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:10 PM EDTSpecial Weather StatementCTPWarren110 min
May 25, 9:19 PM EDTSevere Thunderstorm WarningCTPWarren56 min
May 25, 10:14 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren61 min
May 25, 10:40 PM EDTSpecial Weather StatementCTPCameron, Elk80 min
May 25, 11:24 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter, Tioga66 min
May 25, 11:55 PM EDTSpecial Weather StatementCTPClinton, Tioga80 min
May 26, 12:13 AM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga62 min
May 26, 1:26 AM EDTSpecial Weather StatementCTPLycoming64 min
May 26, 2:25 AM EDTSpecial Weather StatementCTPSullivan50 min
May 26, 3:09 PM EDTSpecial Weather StatementCTPNorthumberland, Snyder36 min
May 26, 3:19 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Union56 min
May 26, 3:43 PM EDTSpecial Weather StatementCTPTioga62 min
May 26, 4:11 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan49 min
May 26, 4:19 PM EDTSpecial Weather StatementCTPSchuylkill26 min
May 26, 4:26 PM EDTSpecial Weather StatementCTPBedford64 min
May 26, 4:44 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton76 min
May 26, 4:49 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland, Schuylkill56 min
May 26, 4:54 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland66 min
May 26, 5:07 PM EDTTornado WarningCTPAdams, Cumberland, Franklin, Fulton68 min
May 26, 5:15 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton, Huntingdon60 min
May 26, 5:35 PM EDTSpecial Weather StatementCTPClinton55 min
May 26, 5:35 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Clearfield, Elk, Somerset55 min
May 26, 5:49 PM EDTSevere Thunderstorm WarningCTPSchuylkill41 min
May 26, 5:49 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Juniata, Perry56 min
May 26, 6:11 PM EDTTornado WarningCTPAdams, Cumberland, Franklin, Fulton49 min
May 26, 6:28 PM EDTSevere Thunderstorm WarningCTPBlair, Cameron, Centre, Clearfield, Clinton, Elk and 3 more62 min
May 26, 6:29 PM EDTSevere Thunderstorm WarningCTPSchuylkill61 min
May 26, 6:40 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Lebanon, Northumberland and 3 more65 min
May 26, 6:48 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Franklin, Perry, York3 hr
May 26, 7:10 PM EDTFlash Flood WarningCTPFranklin, Fulton3 hr
May 26, 7:23 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Sullivan, Tioga67 min
May 26, 7:28 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland, Schuylkill62 min
May 26, 7:34 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more56 min
May 26, 7:54 PM EDTTornado WarningCTPDauphin, Lebanon, Schuylkill36 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.